Alert archive / Florida / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this wind chill advisory at Jan 15, 2014, 2:50 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 16, 2014, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2014, 2:50 PM EST (19:50 UTC)
- In effect from
- Jan 16, 2014, 4:00 AM EST
- Expired
- Jan 16, 2014, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS42 KMLB 151950 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EST WED JAN 15 2014 FLZ041-044-141-144-161400- /O.NEW.KMLB.WC.Y.0004.140116T0900Z-140116T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 250 PM EST WED JAN 15 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL DROP INTO THE UPPER 20S AND LOWER 30S LATE AT NIGHT THROUGH 9 AM THURSDAY MORNING. * OTHER IMPACTS...COLD WIND CHILL VALUES WILL POSE A HAZARD TO THOSE OUTDOORS WITHOUT APPROPRIATE PROTECTION. DRESS IN LAYERS AND WEAR A HAT AND GLOVES IF OUTDOORS FOR PROLONGED PERIODS. PETS ARE ALSO SUSCEPTIBLE TO COLD WEATHER. MAKE SURE THEY HAVE ADEQUATE SHELTER INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 15
1 follow-up statement
296 WWUS42 KMLB 161404 WSWMLB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 904 AM EST THU JAN 16 2014 FLZ041-044-141-144-161515- /O.EXP.KMLB.WC.Y.0004.000000T0000Z-140116T1400Z/ INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE- INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH... CLERMONT 904 AM EST THU JAN 16 2014 ...WIND CHILL ADVISORY HAS EXPIRED... $$ 67
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 2:30 PM EST, 20 minutes earlier.
Area forecast discussion, Jan 15, 2:30 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EST WED JAN 15 2014
.DISCUSSION...
...COLDER WEATHER THROUGH LATE WEEK...
...HAZARDOUS MARINE CONDITIONS DEVELOPING TONIGHT INTO THURSDAY...
TONIGHT...A VIGOROUS MID AND UPPER LEVEL SHORTWAVE TROUGH WILL SWING
THROUGH THE FORECAST AREA OVERNIGHT WITH A REINFORCING COLD FRONT
MOVING THROUGH EAST CENTRAL FLORIDA BETWEEN MIDNIGHT AND 7 AM. A
VERY DRY AIRMASS IS IN PLACE FROM CENTRAL FL NORTHWARD WITH .26 INCH
PWAT ON THE TBW SOUNDING THIS MORNING. MODELS DEVELOP SOME LOW
TOPPED SHOWERS THAT WILL MOVE TOWARD W CENTRAL FL THIS EVENING BUT
DRY AIRMASS IN PLACE SHOULD LIMIT INLAND EXTENT AS THEY MOVE WELL
INTO THE INTERIOR. WILL INDICATE A LOW SHOWER CHANCE FOR LAKE COUNTY
TOWARD MIDNIGHT AND KEEP REMAINDER OF E CENTRAL FL DRY FOR NOW.
BREEZY NW WINDS ARE EXPECTED TO RIGHT BEHIND THE COLD FRONT WITH NW
WINDS PICKING UP AFTER MIDNIGHT AND BRINGING COLDER AIR LATE AT
NIGHT. LOWS WILL DROP INTO THE UPPER 30S ACROSS FAR NRN SECTIONS AND
40S ACROSS THE REMAINDER OF EAST CENTRAL FL. LATE NIGHT/THU MORNING
WIND CHILLS WILL DROP INTO UPPER 20S TO LOWER 30S ACROSS LAKE AND
VOLUSIA COUNTIES WHERE A WIND CHILL ADVISORY IS IN EFFECT AT 4 AM.
THURSDAY...SFC LOW WILL MOVE NE FROM OFF THE CAROLINA COAST AS HIGH
PRESSURE BUILDS TWD THE NE GULF. A VERY DRY AIRMASS WILL BE IN PLACE
WITH PWAT AROUND .25 INCHES AND SOME AFTERNOON DEWPOINTS INTO THE
TEENS ACROSS THE NORTHERN INTERIOR. NW WINDS AROUND 15 MPH AND GUSTY
IN THE MORNING WILL DIMINISH BY LATE AFTERNOON. MOSTLY SUNNY SKIES
ARE EXPECTED. IT WILL CONTINUE VERY COOL INTO THE AFTERNOON WITH
HIGHS RANGING FROM THE LOWER 50S ACROSS NORTHERN LAKE AND VOLUSIA
COUNTIES TO AROUND 60 ACROSS MARTIN COUNTY.
THU NIGHT...COLD DRY AIR MASS BEHIND SECOND OF A SERIES OF COLD
FRONT TO MOVE ACROSS NORTH AND CENTRAL FLORIDA. UPSTREAM MAV MOS
LOWS IN SOUTHEAST ALABAMA/SOUTHWEST GEORGIA FOR TONIGHT WERE IN THE
SURFACE METARS IN SOUTHERN ALABAMA AND GEORGIA WERE AROUND 30.
TAKING INTO ACCOUNT SOME AIR MASS MODIFICATION AND TEMPERATURES TO
COME INTO CENTRAL FLORIDA OVERNIGHT THUR AND FRI MORNING THEN IT
LOOKS TO BE COLD WITH LOWS IN THE LOWER AND MIDDLE 30S FOR MUCH OF
EAST CENTRAL FLORIDA. GUIDANCE ALSO INDICATING LIGHT WINDS...5 MPH
OR LESS...WHICH WOULD TEND TO KEEP WIND CHILLS FROM BEING TOO LOW.
SOME INTERIOR SECTIONS OF EAST CENTRAL FL SHOULD APPROACH THE
FREEZING MARK LATE AT NIGHT.
FRI...ANOTHER COLD AND CHILLY START TO THE DAY WITH LOWS AT THE TIME
OF SUNRISE RANGING FROM THE AROUND 30 DOWN BY LAKE OKEECHOBEE TO THE
LOWER 30S THROUGH THE INTERIOR TO INTERIOR VOLUSIA/NORTH LAKE
COUNTIES THEN EAST ACROSS COASTAL VOLUSIA. SHOULD SEE MID 30S AND
SOME UPPER 30S AT THE COAST FROM BREVARD TO MARTIN COUNTY. LIGHT
WINDS...5 MPH OR LESS...AT SUNRISE GIVE WAY TO WESTERLY WINDS 5 TO
10 MPH IN THE AFTERNOON. HIGHS REACH INTO THE UPPER 60S AREAWIDE
WHICH IS NOT TOO FAR OFF FROM THE SEASONAL HIGHS AROUND 70. KEPT
PRECIP OUT OF THE ZONES GIVEN LOW DEW POINTS AND SUBSIDENT
ATMOSPHERE.
FRI NIGHT...WEAK TROUGH QUICKLY MOVES THROUGH CENTRAL FLORIDA.
ANOTHER HIGH PRESSURE SYSTEM BUILDS IN FROM THE SOUTHEAST UNITED
STATES AND MOVES DOWN THE FLORIDA PENINSULA. NORTHWEST TO WEST WINDS
AT 10 TO 15 MPH IN THE EVENING DIMINISH TO 5 TO 10 MPH OVER THE
INTERIOR AND AROUND 10 MPH AT THE COAST. TEMPERATURES SATURDAY
MORNING STILL UNSEASONAL COLD WITH READINGS IN THE MID AND UPPER 30S
AWAY FROM THE COASTAL AREAS AND UPPER 30 LOWER 40S RIGHT AT THE
COAST/BARRIER ISLAND COMMUNITIES.
PREVIOUS EXTENDED DISCUSSION
SAT-TUE...NOT A LOT OF CHANGE IN THE EXTENDED WEATHER PATTERN AS
UPPER LEVEL RIDGING CONTINUES OVER THE WESTERN CONUS AND UPPER
TROUGHING OVER THE CENTRAL/EASTERN CONUS WITH BOUTS OF UNSEASONABLY
COOLER CONDITIONS CONTINUING. MOST OF THIS PERIOD WILL BE DRY WITH A
WESTERLY WIND COMPONENT.
&&
.AVIATION...
A VIGOROUS UPPER LEVEL SHORTWAVE TROUGH WITH A REINFORCING MAINLY
DRY COLD FRONT WILL MOVE THROUGH OVERNIGHT. HAVE INDICATED MID LVL
CLOUD DECK MOVING THROUGH AFT 05Z WITH WINDS BECOMING NW 13-15 KNOTS
WITH GUSTS TO 18-23 KNOTS OVERNIGHT. SKIES BECOMING CLEAR 10Z-13Z
WITH BREEZY NW WINDS INTO THE MORNING HOURS.
&&
.MARINE...
MARKED INCREASE IN WINDS FROM THE NW LATE TONIGHT WITH SEAS BUILDING
TO SCA CRITERIA BY SUNRISE AS COLD FRONT MOVES THROUGH LATE TONIGHT.
NW WINDS WILL INCREASE TO 25 KNOTS WITH SOME GUSTS UP TO 35 KNOTS
LATE TONIGHT INTO THU MORNING. HAZARDOUS SEAS WILL CONTINUE INTO THU
AFTN AS SEAS BUILD OVER 10 FT IN THE GULF STREAM.
THU-THU NIGHT...SMALL CRAFT CONDITIONS TO BEGIN THE PERIOD WITH
NORTHWEST WINDS TO AROUND 25 KTS OFFSHORE AND OCCASIONAL GUSTS TO
GALE FORCE. WINDS WILL BEGIN 20 TO 25 KTS AND GUSTY NEAR SHORE.
NORTHWEST WIND SPEEDS WILL FALL TO AROUND 15 KTS OR LESS THU NIGHT.
A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL MARINE LEGS OF EAST
CENTRAL FLORIDA THROUGH 03Z/10PM. SEAS WILL BUILD TO 7-10 FT
OFFSHORE/GULF STREAM SUBSIDING THU EVENING AND OVERNIGHT.
PREVIOUS MARINE DISCUSSION
FRI-FRI NIGHT...INITIALLY WESTERLY WINDS 10-15 KTS NEAR SHORE AND 15
KTS OFFSHORE WILL INCREASE TO AROUND 20 KTS OFFSHORE/NORTH OF THE
CAPE BY LATE AFTERNOON AS A REINFORCING FRONT MOVES INTO THE AREA.
ANOTHER PERIOD FRI NIGHT OF WINDS INCREASING TO 25-30 KTS OFFSHORE
AND AROUND 20 KTS NEAR SHORE. SEAS 3-4 FT NEAR SHORE AND 4-5 FT
OFFSHORE WILL BUILD FRI NIGHT 4-6 FT NEAR SHORE AND 6-9 FT
OFFSHORE/GULF STREAM.
SAT-SUN...THE UNSETTLED PATTERN CONTINUES AS NW WINDS SLOWLY
DECREASE DURING THE DAY SAT BUT WILL INCREASE AGAIN SAT LATE
OVERNIGHT BEHIND YET ANOTHER COLD FRONT DIVING SOUTHEASTWARD ACROSS
THE PENINSULA. WINDS REMAIN ELEVATED DURING THE DAY ON SUN BEFORE
DECREASING AGAIN SUN OVERNIGHT. SEAS GRADUALLY SUBSIDE LATE IN THE
DAY SAT/SAT EVENING.
&&
.FIRE WEATHER...
THU...AFTERNOON RH VALUES WILL FALL INTO THE LOWER TO MIDDLE 20S
OVER MUCH OF THE INTERIOR AND VOLUSIA COAST WITH 30S LIKELY OVER THE
REMAINDER OF EAST CENTRAL FLORIDA. 20 FOOT WINDS WILL APPROACH 15
MPH WITH FREQUENT HIGHER GUSTS EARLY IN THE DAY. TRANSPORT WINDS
WILL ALSO BE STRONG...AND HIGH DISPERSION VALUES WILL MAKE FOR A
FIRE SENSITIVE DAY.
FRI-SUN...UNSETTLED CONDITIONS CONTINUE INTO THE EXTENDED. AT
PRESENT IT APPEARS THAT SLIGHTLY MORE MOIST CONDITIONS RETURN FOR
FRI WITH RH VALUES IN THE 30S/LOWER 40S. A FRONT WILL MOVE THROUGH
FRI NIGHT WITH DRIER CONDITIONS AGAIN RETURNING FOR SAT. EXPECT LOW
RH VALUES AGAIN IN THE 20S OVER THE INTERIOR/VOLUSIA COAST WITH 30S
MOST EVERYWHERE ELSE ON SAT. ANOTHER WEAK REINFORCING FRONT MAY MOVE
THROUGH LATE IN THE DAY ON SUN...BUT IT APPEARS CURRENTLY THAT RH
VALUES WILL REMAIN ABOVE CRITICAL LEVELS ON THIS DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 38 53 34 67 / 10 0 10 10
MCO 42 57 34 67 / 10 0 10 10
MLB 43 57 38 68 / 10 0 10 10
VRB 45 58 34 68 / 10 0 10 10
LEE 40 54 32 67 / 20 0 10 10
SFB 41 55 34 68 / 10 0 10 10
ORL 43 57 34 67 / 10 0 10 10
FPR 47 59 34 67 / 10 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 4 AM TO 9 AM EST THURSDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EST THURSDAY FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH
TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMERHazardous weather outlook, Jan 15, 4:56 AM EST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 456 AM EST WED JAN 15 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 456 AM EST WED JAN 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE COLD IMPACT... A SURGE OF COLD AIR LATE TONIGHT WILL PRODUCE TEMPERATURES FALLING INTO THE MID TO UPPER 30S NEAR DAYBREAK THURSDAY. THE COLDER AIR COMBINED WITH INCREASING WINDS WILL CREATE HAZARDOUS WIND CHILL READINGS IN THE UPPER 20S TO LOWER 30S FROM AROUND KISSIMMEE TO COCOA AND AREAS NORTHWARD. MAKE SURE DRESS APPROPRIATELY FOR THE COLD TEMPERATURES AND ADDITIONAL AFFECTS FROM THE WIND. .WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY WILL BE IN PLACE FOR ALL THE ATLANTIC WATERS OF EAST CENTRAL FLORIDA BEGINNING AT 4 AM THURSDAY. CHOPPY HAZARDOUS SEAS AND GUSTY WINDS WILL OCCUR. .FIRE WEATHER IMPACT... THERE IS A MODERATE FIRE WEATHER DANGER THIS AFTERNOON. ONE TO THREE HOURS OF HUMIDITY LEVELS AT TO BELOW 30 PERCENT ARE FORECAST IN THE ORANGE...LAKE...AND SEMINOLE COUNTY AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PERIOD OF COLD IS EXPECTED THROUGH THE REMAINDER OF THE WEEK...MARKED BY SURGES OF NORTHWEST WIND BEHIND COLD FRONTAL PASSAGES...NOTABLY EARLY THURSDAY MORNING AND AGAIN FRIDAY NIGHT. THIS WILL BRING HAZARDOUS BOATING CONDITIONS TO THE ATLANTIC AND INTRACOASTAL WATERS. TEMPERATURES WILL FALL INTO THE 30S ACROSS MUCH OF EAST CENTRAL FLORIDA THURSDAY NIGHTS. THE BEST CHANCE FOR FROST OR FREEZING CONDITIONS WILL BE EARLY FRIDAY MORNING ACROSS INTERIOR EAST CENTRAL FLORIDA. PERSONS WITH COLD SENSITIVE CROPS AND OTHER TENDER VEGETATION SHOULD STAY TUNED FOR LATER STATEMENTS ON THIS UPCOMING COLD SPELL. OVERNIGHT TEMPERATURES IN THE 30S AND PATCHY FROST WILL BE POSSIBLE IS SOME LOCATIONS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:11 AM EST | Small Craft Advisory | MLB | 36 hr |
Nearby
Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.